It is currently Fri Aug 18, 2017 4:31 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Thu Aug 26, 2010 2:48 am 
Offline
Average Poster
Average Poster

Joined: Thu Aug 26, 2010 2:08 am
Posts: 12
I first started to use Suboxone here and there to help maintain. Now I'm in a program 129 days strong.

I've noticed that a few gums on my bottom teeth on either side are receding. I've never had this problem. However, I am highly sensitive to citrus/acidic products, and am not sure if the ingredients in suboxone could trigger this. This side effect(?) isn't the end of the world, the benefits definitely outweigh where my life was headed. (orange/tomato, ect gives me canker sores and rips my mouth up so badly I can not consume at all.)

I can't swear to it, but it seems like there is a correlation. Has anyone else experienced this?

Thanks and take care!
(I did report it to the "Here to Help" program, but they didn't have an answer for me.)

MK


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 26, 2010 9:08 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi MissKitten and welcome to the forum. As far as I know, there's no evidence that suboxone caused any tooth or gum problems. Keep in mind that something like receding gums takes years to happen, so the possibility that sub could be responsible is highly suspect. But that's just my opinion.

Again, welcome to the forum. I hope you find as much support here as I have.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 26, 2010 10:38 am 
Offline
Average Poster
Average Poster

Joined: Thu Aug 26, 2010 2:08 am
Posts: 12
Thanks, appreciate the response(s). I took Sub for about 2 years to help maintain (you know, the back and forth, back and forth) but not every single day. Before I was in a program it was starting to become noticeable. Its not really visible to anyone but myself.

I should add that while I don't get full out canker sores under my tongue, the tissue is irritated. I'm interested to know if the generic Subutex has the same flavoring, ect... (especially since I lose my health insurance Aug 31st!!!)

I also get canker sores far more regularly now, where as before it only would happen when I would too many acidic foods.

Who knows. I did a lot of crystal meth as a teenager (it's been 13 yrs), and am still suffering from dental repercussions. I know Crystal can harden the blood vessels that supply nutrients to your teeth, but I've never had gum problems before.

Anyway, thank you for your response!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Aug 26, 2010 11:28 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
One more thing - I recall one person on this forum who had an unusual allergy to, I think, the artificial sweetener in suboxone. I think it caused sores in her/his mouth. This person switched to subutex and has been fine. You might want to check into that possibility. Good luck!

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 26, 2010 11:56 am 
Offline
Average Poster
Average Poster

Joined: Thu Aug 26, 2010 2:08 am
Posts: 12
oooohhhhh that's helpful! I'm "medically fragile" to put it diplomatically. I have a lot of food allergies, and now that I am off pills am eating healthy (no corn syrup, preservatives, ect).

I either do not tolerate meds well, or have a freakishly high tolerance even when I haven't taken the med before. There are loads of foods and meds I cannot take.

thanks again...


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 29, 2010 12:31 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Aug 25, 2010 9:07 pm
Posts: 79
Location: Northwest Indiana
OK i recently switched from suboxon to subutex and there is no flavor just like a regular pill but desolves faster tast pretty bad the first few times but I got used to it not that bad if you think you are having problems with it and your not a IV drug user talk to your doctor about switching mine let me after a year its cheaper to I hope I was of some help good luck.

_________________
One day at a time


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 02, 2010 11:15 am 
Offline
Average Poster
Average Poster

Joined: Thu Aug 26, 2010 2:08 am
Posts: 12
Thanks,
I was wondering bout the subutex... good to hear that it doesn't have the flavoring. I've never been an IV drug user... when i give blood i curse my veins, but when i was smokin' 80's like they were cigarettes, I'm glad I never had that option!
MK


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 08, 2010 12:56 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Do you get a very dry mouth while on suboxone?

I'm aware that people on methadone get receding gums from a combination of the cottonmouth, and their insatiable desire to eat foods high in sugar.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 08, 2010 4:15 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
The chronic dry mouth caused by opiate use (including Suboxone) can be hell on your teeth and gums. I never had a cavity in my life (34 years) before I started abusing opiates, now I have several.

When I was on Sub I used a toothpaste called Biotene that has some enzymes or something in it that help allieviate some of the dry mouth issue. I thought it helped quite a bit. I also tried to stay really hydrated and rinsed my mouth with saltwater (helps prevent bacteria from growing) a couple of times per day.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group